Several inequalities for an integral transform of positive operators in Hilbert spaces with applications




For a continuous and positive function \(w\left( \lambda \right) ,\) \(\lambda>0\) and \(\mu \) a positive measure on \((0,\infty )\) we consider the following Integral Transform

\[ \begin{equation*} \mathcal{D}\left( w,\mu \right) \left( T\right) :=\int_{0}^{\infty }w\left(\lambda \right) \left( \lambda +T\right)^{-1}d\mu \left( \lambda \right) , \end{equation*} \]

where the integral is assumed to exist for \(T\) a postive operator on a complex Hilbert space \(H\).

We show among others that, if \( \beta \geq A \geq \alpha > 0, \, B > 0 \) with \( M \geq B-A \geq m > 0 \) for some constants \( \alpha,  \beta,  m,  M \), then

\[ \begin{align*} 0 & \leq \frac{m^{2}}{M^{2}}\left[ \mathcal{D}\left( w,\mu \right) \left(\beta\right) - \mathcal{D}\left( w,\mu \right) \left(M+\beta\right) \right] \\ & \leq \frac{m^{2}}{M}\left[ \mathcal{D}\left( w,\mu \right) \left(\beta\right) - \mathcal{D}\left( w,\mu \right) \left(M+\beta\right) \right] \left( B-A\right)^{-1} \\ & \leq \mathcal{D}\left( w,\mu \right) \left(A\right) - \mathcal{D}\left(w,\mu\right) \left(B\right) \\ & \leq \frac{M^{2}}{m}\left[ \mathcal{D}\left( w,\mu \right) \left(\alpha\right) - \mathcal{D}\left( w,\mu \right) \left(m+\alpha\right) \right] \left(B-A\right)^{-1} \\ & \leq \frac{M^{2}}{m^{2}}\left[ \mathcal{D}\left( w,\mu \right) \left(\alpha\right) - \mathcal{D}\left( w,\mu \right) \left(m+\alpha\right) \right]. \end{align*} \]

Some examples for operator monotone and operator convex functions as well as for integral transforms \(\mathcal{D}\left( \cdot ,\cdot \right) \) related to the exponential and logarithmic functions are also provided.


Operator monotone functions , Operator convex functions , Operator inequalities , Löwner- Heinz inequality , Logarithmic operator inequalities

Mathematics Subject Classification:

47A63 , 47A60
  • Pages: 195–209
  • Date Published: 2023-07-19
  • Vol. 25 No. 2 (2023)

R. Bhatia, Matrix analysis. New York, NY, USA: Springer-Verlag, 1997.

J. I. Fujii and Y. Seo, “On parametrized operator means dominated by power ones”, Sci. Math., vol. 1, no. 3, pp. 301–306, 1998.

T. Furuta, “Concrete examples of operator monotone functions obtained by an elementary method without appealing to Löwner integral representation”, Linear Algebra Appl., vol. 429, no. 5–6, pp. 972–980, 2008.

T. Furuta, “Precise lower bound of f(A) − f(B) for A > B > 0 and non-constant operator monotone function f on [0, ∞)”, J. Math. Inequal., vol. 9, no. 1, pp. 47–52, 2015.

E. Heinz, “Beiträge zur Störungstheorie der Spektralzerlegun”, Math. Ann., vol. 123, pp. 415–438, 1951.

K. Löwner, “Über monotone Matrixfunktionen”, Math. Z., vol. 38, no. 1, pp. 177–216, 1931.

M. S. Moslehian and H. Najafi, “An extension of the Löwner-Heinz inequality”, Linear Algebra Appl., vol. 437, no. 9, pp. 2359–2365, 2012.

H. Zuo and G. Duan, “Some inequalities of operator monotone functions”, J. Math. Inequal., vol. 8, no. 4, pp. 777–781, 2014.


Download data is not yet available.



How to Cite

S. S. Dragomir, “Several inequalities for an integral transform of positive operators in Hilbert spaces with applications”, CUBO, pp. 195–209, Jul. 2023.